Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 15, 2013, 3:33 PM MDT for Bannock County, Bingham County, Power County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2013, 3:33 PM MDT (21:33 UTC)
- Expired
- Jul 15, 2013, 4:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:07 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 15, 1:07 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 107 PM MDT MON JUL 15 2013 DISCUSSION...UPPER RIDGE CONTINUES TO BUILD BACK INTO THE GREAT BASIN TODAY. LIMITED MONSOON MOISTURE OVER SE ID WILL BE ENOUGH FOR WIDELY SCT TSTMS OVER THE SOUTHERN AND EASTERN HIGHLANDS INTO THE EVENING...AND ISOLD TSTMS OVER THE ADJACENT SNAKE RIVER PLAIN AND NEAR THE DIVIDE. ACTIVITY WILL DIMINISH BY LATE EVENING. A NEW SURGE OF MONSOON MOISTURE IS EXPECTED ON TUE AS THE UPPER FLOW BECOMES MORE SOUTHERLY AHEAD OF AN UPPER LOW OFF THE NORTHERN CA COAST. MOISTURE VALUES ARE FAIRLY HIGH ON TUE...SO EXPECTING MORE WIDESPREAD TSTMS. LOCALLY HEAVY RAINFALL AMOUNTS ALSO POSSIBLE... ESPECIALLY OVER THE SOUTHERN HALF OF THE FCST AREA WHERE THE PRECIPITABLE WATER VALUES ARE ABOVE 1 INCH. STILL SEEING AMPLE MONSOON MOISTURE AGAIN ON WED...BUT LESS THAT ON TUE. CURRENT FCST HAS A LITTLE LESS TSTM COVERAGE ON WED...SO WILL STICK WITH THAT. TEMPS WILL BE ON THE WARM SIDE THRU THE WEEK...BUT AM SKEPTICAL OF THE GFS MOS TEMPS AS BEING TOO HIGH. MORE EXTENSIVE CLOUD COVER ON TUE SHOULD KEEP TEMPS CLOSER TO THE MORE MODERATE NAM MOS TEMPS. FOR THU AND BEYOND...THE UPPER RIDGE MOVES MORE TO THE WEST AS THE UPPER LOW FILLS AND DISAPPEARS INTO BC. THE WESTWARD SHIFT OF THE RIDGE WILL CUT OFF THE FLOW OF MONSOON MOISTURE INTO ID...THUS ENDING THE THEAT OF TSTMS. WILL KEEP PRECIP OUT OF THE FCST THRU THE WEEKEND...BUT CONTINUE THE WARM TEMPS. AT LEAST WITH THE LOSS OF MOISTURE...NIGHTTIME TEMPS SHOULD BE ABLE TO COOL OFF MORE. HEDGES AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...WITH A LULL IN THE ACTION BEFORE ACTIVITY PICKS UP AGAIN BY NOON TUESDAY. COVERAGE WILL BE MORE WIDESPREAD TOMORROW SO A BETTER CHANCE OF -SHRA OR -TSRA AT EACH TAF SITE. LOCALLY HEAVY RAIN MAY REDUCE VISIBILITY IF YOU ENCOUNTER ACTIVITY BOTH DAYS. A THREAT OF STRONG DOWNBURST WINDS EXISTS BOTH DAYS AS WELL ESPECIALLY OVER THE SNAKE PLAIN AND MAGIC VALLEY WHERE THE LOWEST LEVELS WILL INITIALLY BE DRIER THAN IN MOUNTAINOUS AREAS. KEYES FIRE WEATHER...WV IMAGERY SHOWING A MONSOON MOISTURE SURGE CONTINUING TO WORK ITS WAY NORTH IN TO THE AREA. EXPECTING ISOLATED SHOWERS AND THUNDERSTORMS IN THE HIGHER ELEVATIONS AS WELL AS SE PORTIONS OF THE SNAKE PLAIN. MORE MOISTURE EXPECTED TOMORROW... WHICH WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA. HAINES INDEX VALUES WILL DROP WITH THE ADDED MOISTURE... HOWEVER... A FIRE WEATHER WATCH IS IN EFFECT FOR TOMORROW FROM NOON TO 9 PM FOR ZONES 425 AND 427. ALSO... LOCALLY HEAVY RAINFALL MAY CAUSE FLOODING ISSUES OVER LAST YEARS BURN SCARS. EP/JK && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING IDZ425-427. &&
Hazardous weather outlook, Jul 15, 4:21 AM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 421 AM MDT MON JUL 15 2013 IDZ017>025-031-032-161030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 421 AM MDT MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN HIGHLANDS AND THE CENTRAL MOUNTAINS. THE SEVERE WEATHER THREAT IS LOW...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORMS WILL INCREASE IN COVERAGE ACROSS MOST OF SOUTHEAST IDAHO TUESDAY AND WEDNESDAY . A SURGE IN MOISTURE WILL RESULT IN POTENTIALLY HEAVY RAINFALL IN PLACES THAT MAY LEAD TO FLOODING...ESPECIALLY NEAR RECENT BURN AREAS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 15, 10:23 AM MDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1023 AM MDT MON JUL 15 2013
IDZ020>023-151715-
CARIBOU ID-ONEIDA ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER
ID-CASSIA ID-BANNOCK ID-
1023 AM MDT MON JUL 15 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME NORTHEASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
BANNOCK COUNTY IN SOUTHEAST IDAHO
POWER COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL ONEIDA COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 1115 AM MDT
AT 1017 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 5 MILES NORTHWEST OF STERLING TO PINGREE TO 7 MILES WEST OF
ROBIN..AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. PEOPLE ON
AMERICAN FALLS RESERVOIR NEED TO STAY OFF THE WATER UNTIL EVERYTHING
HAS PASSED.
LOCATIONS IMPACTED INCLUDE...
CHUBBUCK...
FORT HALL BUFFALO LODGE...
POCATELLO...
FORT HALL CITY...
FORT HALL EAGLE LODGE...
ROCKFORD...
FORT HALL PUTNAM LODGE...
BLACKFOOT...
TABER...
FORT HALL MOUNT PUTNAM...
ROSE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4271 11318 4300 11304 4311 11303 4311 11301
4327 11301 4351 11299 4349 11210 4280 11169
4234 11269
TIME...MOT...LOC 1619Z 222DEG 25KT 4307 11284 4308 11261
4259 11237
JKEYESSpecial weather statement, Jul 15, 11:16 AM MDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1116 AM MDT MON JUL 15 2013
IDZ020-021-023-151815-
CARIBOU ID-BINGHAM ID-POWER ID-BANNOCK ID-
1116 AM MDT MON JUL 15 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHEASTERN POWER COUNTY IN SOUTHEAST IDAHO
BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 1215 PM MDT
AT 1109 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
AREA OF SHOWERS AND THUNDERSTORMS...WITH THE LEADING EDGE ALONG A
LINE EXTENDING FROM FORT HALL EAGLE LODGE TO FORT HALL PUTNAM LODGE
TO 9 MILES SOUTH OF FORT HALL MOUNT PUTNAM..AND MOVING EAST AT 20
MPH.
WIND GUSTS UP TO 50 MPH ALONG WITH BRIEF RAINFALL AND FREQUENT
LIGHTNING ARE EXPECTED WITH THIS ACTIVITY.
LOCATIONS IMPACTED INCLUDE...
FORT HALL MOUNT PUTNAM...
POCATELLO...
CHUBBUCK...
BLACKFOOT...
FORT HALL YANDELL MOUNTAIN...
FORT HALL LINCOLN CREEK LODGE...
CHESTERFIELD...
HATCH...
GOSHEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4269 11239 4274 11250 4279 11251 4278 11257
4282 11266 4307 11294 4337 11208 4325 11174
4317 11168 4287 11155
TIME...MOT...LOC 1714Z 253DEG 19KT 4316 11243 4312 11231
4304 11225 4283 11216
JKEYESSpecial weather statement, Jul 15, 2:09 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 209 PM MDT MON JUL 15 2013 IDZ019>021-023-152100- TETON ID-JEFFERSON ID-BINGHAM ID-BONNEVILLE ID-MADISON ID-FREMONT ID- 209 PM MDT MON JUL 15 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO SOUTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO NORTHERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO TETON COUNTY IN SOUTHEAST IDAHO UNTIL 300 PM MDT AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF WEAKENING SHOWERS AND STORMS FROM NEAR POPLAR TO BONE...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 55 MPH HAVE BEEN REPORTED BY A WEATHER SPOTTER WITH THIS ACTIVITY. LOCATIONS IMPACTED INCLUDE... VICTOR... DRIGGS... FELT... BONE... SWAN VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4307 11191 4335 11220 4413 11105 4350 11103 TIME...MOT...LOC 2007Z 231DEG 37KT 4356 11147 JKEYES
Local storm report, Jul 15, 2:20 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
220 PM MDT MON JUL 15 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND GST 5 ENE OZONE 43.43N 111.76W
07/15/2013 M52 MPH BONNEVILLE ID TRAINED SPOTTER
OBSERVATION BY A WEATHER SPOTTER AS AN AREA
OF WEAKENING SHOWERS AND STORMS PASSED
THROUGH.
&&
IRIS SYSTEMSpecial weather statement, Jul 15, 2:51 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
251 PM MDT MON JUL 15 2013
IDZ017-021>023-152130-
MINIDOKA ID-BINGHAM ID-POWER ID-BANNOCK ID-BLAINE ID-
251 PM MDT MON JUL 15 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BLAINE COUNTY IN CENTRAL IDAHO
EAST CENTRAL MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTHERN POWER COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
UNTIL 330 PM MDT
AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING OUTFLOW WINDS ALONG A LINE EXTENDING FROM 16 MILES
NORTHEAST OF RUPERT TO NEELEY TO 6 MILES NORTHWEST OF FORT HALL
BANNOCK PEAK..AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED...ALONG WITH BRIEF HEAVY
DOWNPOURS. PEOPLE ON AMERICAN FALLS RESERVOIR SHOULD BE HEADING TO
SHORE AS SOON AS POSSIBLE AND STAY OFF THE LAKE UNTIL EVERYTHING HAS
PASSED.
LOCATIONS IMPACTED INCLUDE...
AMERICAN FALLS...
FORT HALL BANNOCK CREEK LODGE...
ABERDEEN...
STERLING...
CHUBBUCK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4320 11340 4317 11311 4314 11288 4313 11281
4312 11271 4295 11220 4256 11272 4266 11299
4269 11307 4271 11314 4273 11337 4276 11365
TIME...MOT...LOC 2048Z 204DEG 21KT 4283 11348 4281 11332
4279 11309 4278 11302 4274 11294 4268 11278
JKEYESSpecial weather statement, Jul 15, 3:27 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
327 PM MDT MON JUL 15 2013
IDZ021-152215-
BINGHAM ID-POWER ID-
327 PM MDT MON JUL 15 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHWESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
INCLUDING AMERICAN FALLS RESERVOIR
UNTIL 415 PM MDT
AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF NEELEY..MOVING NORTHEAST AT 15
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. BOATERS ON AMERICAN FALLS RESERVOIR SHOULD PREPARE FOR
STRONG WIND GUSTS.
LOCATIONS IMPACTED INCLUDE...
AMERICAN FALLS...
LAT...LON 4271 11316 4299 11294 4281 11272 4266 11295
4263 11303
TIME...MOT...LOC 2124Z 199DEG 15KT 4277 11300
RSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:23 AM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 52 min |
| Jul 15, 11:16 AM MDT | Special Weather Statement | PIH | Bingham | 59 min |
| Jul 15, 1:16 PM MDT | Fire Weather Watch | PIH | Blaine, Butte, Cassia, Jerome, Lincoln, Minidoka and 2 more | 15 hr |
| Jul 15, 2:09 PM MDT | Special Weather Statement | PIH | Bonneville, Teton | 51 min |
| Jul 15, 2:51 PM MDT | Special Weather Statement | PIH | Power | 39 min |
| Jul 15, 3:27 PM MDT | Special Weather Statement | PIH | Power | 48 min |
| Jul 15, 4:04 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 41 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.